Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 124, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 15, 2007, 3:44 PM CDT for Iron County, Saint Francois County, Missouri. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2007, 3:44 PM CDT (20:44 UTC)
- Expired
- May 15, 2007, 4:13 PM CDT
- In force
- 29 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Iron County, MO, Saint Francois County, MO
The radar
The St Louis radar (KLSX), 113 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 15, 11:02 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.7 hours before the alert went out and 298 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 287 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 1470 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 152043 SVRLSX MOC093-187-152130- /O.NEW.KLSX.SV.W.0124.070515T2044Z-070515T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 344 PM CDT TUE MAY 15 2007 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN IRON COUNTY IN SOUTHEAST MISSOURI SOUTHERN ST. FRANCOIS COUNTY IN SOUTHEAST MISSOURI * UNTIL 430 PM CDT * AT 342 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PILOT KNOB...OR 4 MILES NORTHWEST OF IRONTON...AND MOVING NORTHEAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... IRON MOUNTAIN... BISMARCK... FARMINGTON... KNOB LICK... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TO REPORT SEVERE WEATHER...CALL THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN ST LOUIS. LAT...LON 3768 9079 3752 9071 3766 9019 3788 9044 $$ TES
1 follow-up statement
000 WWUS53 KLSX 152113 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 413 PM CDT TUE MAY 15 2007 MOC093-187-152123- /O.CAN.KLSX.SV.W.0124.000000T0000Z-070515T2130Z/ IRON MO-ST. FRANCOIS MO- 413 PM CDT TUE MAY 15 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ST. FRANCOIS AND NORTHEASTERN IRON COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER APPEARED TO BE SEVERE. LAT...LON 3768 9079 3752 9071 3766 9019 3788 9044 $$ TES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 3:26 PM CDT, 18 minutes earlier.
Area forecast discussion, May 15, 3:26 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 326 PM CDT TUE MAY 15 2007 .DISCUSSION... BANDS AND LINES OF TSRA ALNG CDFNT CURRENTLY EXTDG FM WK SFC LOW OVR NERN IL SW THRU STL TO NR UNO. MOST OF THE TSRA SHOULD BE S AND E OF STL BY 00Z WED ALTHOUGH THERE STILL MAY BE A FEW BANDS OF LIGHTER POST FRONTAL SHRA ACTIVITY DURING THE EVNG HRS. ALL THE PCPN SHOULD BE SE OF THE CWA BY MIDNIGHT AS THE CDFNT PUSHES WELL SE OF THE CWA. MDLS INDICATE FAIRLY STG 850 MB CAA TGT BHND THE 850 MB TROF ALONG WITH PRONOUNCED LOW LVL DRYING. LOOKING AT MDL RH FCSTS AND SATELLITE TRENDS WILL SEE DCRSG CLOUDINESS FM NW TO SE TGT. WILL GO WELL BLW PERSISTANCE WITH MIN TEMPS TGT WITH SFC DWPTS DROPPING INTO THE 40S TO LWR 50S BY 12Z WED AS A SFC RDG BLDS SEWD INTO THE CWA. MDLS DEPICT A STG SHRTWV TROF WILL MOVE SEWD THRU THE GRT LKS REGION AND INTO THE OH AND TN VLY REGION WED AFTN AND WED NGT DPNG THE MID-UPR LVL TROF CNTRD OVR THE GRT LKS REGION. A SECONDARY CDFNT WILL DROP SEWD THRU THE CWA ON WED NGT. ALTHOUGH THE LOW LVL MOISTURE WILL BE LIMITED WITH THIS SECONDARY CDFNT PLAN TO MENTION A VRY LOW POP FOR SHOWERS OVR THE NRN PTN OF THE CWA WED AFTN AND OVR THE NRN AND ERN PTN OF THE CWA WED NGT. A STG RDG OF HI PRESSURE WILL BLD SEWD THRU THE REGION BHND THIS SECOND CDFNT. THE COLDEST MIN TEMPS SHOULD OCCUR THU NGT ESPECIALLY OVR THE SERN PTN OF THE CWA UNDERNEATH THE SFC RDG AXIS WITH GOOD RADIATIONAL COOLING DUE TO A CLR SKY...A LGT WND AND SFC DWPTS ONLY IN THE UPR 30S TO LWR 40S. THE UNSEASONABLY COOL WX SHOULD COME TO AN END BGNG FRI AFTN AS THE SFC RDG PUSHES E OF THE CWA AND S-SELY SFC WNDS BCM ESTABLISHED...AND AS MID-UPR LVL HGTS BGN TO RISE BHND THE MID-UP LVL TROF PULLING FURTHER E-SE OF THE REGION. THE WKND SHOULD CONT TO SEE DRY BUT WRMR WX WITH AN MID- UPR LVL RDG OVR THE REGION AND SWLY LOW LVL FLOW. A BACKDOOR TYPE CDFNT WILL SAG SWD INTO NRN IL ON SUN BUT ANY CONVECTION WILL LIKELY REMAIN N AND NE OF THE CWA. GKS && .AVIATION... FOR THE 18Z TAFS...SCATTERED STRONG THUNDERSTORM WITH BRIEF GUSTY WINDS OF 25 TO 35 KTS AND SMALL HAIL IS POSSIBLE WITH THE CURRENT ACTIVITY. THIS ACTIVITY SHOULD END OVER STL - SUS AREA BY 2100 UTC. CD FNT EXPECTED TO MOVE SOUTHEASTWARD ACROSS E-CENTRAL MISSOURI BY LATE AFTERNOON. WILL BRING WIND GUSTS OF 15 TO 20 KTS FROM THE NORTHWEST FROM 2300 UTC THROUGH 0300 UTC OVER MOST TERMINALS. SCATTERED LIGHT RAINSHOWERS WILL CONTINUE OVER STL - SUS TERMINALS THROUGH 0300 UTC. SKIES WILL CLEAR LATER THIS EVENING BUT SECONDARY WK IMPULSE FROM THE NORTHWEST WILL BRING CLOUDINESS OVER THE UIN..STL..SUS AREAS LATE WEDNESDAY MORNING THROUGH THE AFTERNOON. RP && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 15, 3:56 AM CDT, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 356 AM CDT TUE MAY 15 2007 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-161200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 356 AM CDT TUE MAY 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY TODAY AS A STRONG COLD FRONT MOVES ACROSS THE REGION. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...MAINLY SOUTHEAST OF MOBERLY MISSOURI TO QUINCY ILLINOIS LINE. PENNY SIZE HAIL AND LOCALLY DAMAGING WIND GUSTS WILL BE THE THREATS FROM ANY THUNDERSTORMS THAT MAY BECOME SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MODERATE FLOODING IS EXPECTED TO CONTINUE ALONG PORTIONS OF THE MISSOURI RIVER. PLEASE REFER TO FLOOD SPECIFIC PRODUCTS FOR FURTHER INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY AND TONIGHT. BYRD
In the hours before
Local storm report, May 15, 12:02 PM CDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1202 PM CDT TUE MAY 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM HAIL PAYSON 39.82N 91.24W
05/15/2007 E0.75 INCH ADAMS IL EMERGENCY MNGR
1145 AM TSTM WND DMG 1 N PAYSON 39.83N 91.24W
05/15/2007 ADAMS IL EMERGENCY MNGR
ROOF OF BARN BLOWN OFF.
&&
SRLocal storm report, May 15, 12:04 PM CDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1204 PM CDT TUE MAY 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM HAIL LIBERTY 39.88N 91.11W
05/15/2007 E0.75 INCH ADAMS IL TRAINED SPOTTER
EXTREMELY STRONG WINDS ALSO REPORTED.
&&
SRLocal storm report, May 15, 12:09 PM CDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1209 PM CDT TUE MAY 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM TSTM WND DMG LIBERTY 39.88N 91.11W
05/15/2007 ADAMS IL TRAINED SPOTTER
ESTIMATED 30 FOOT TREE BROKEN IN HALF.
&&
SRLocal storm report, May 15, 1:06 PM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
106 PM CDT TUE MAY 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM TSTM WND DMG 2 NE LIBERTY 39.90N 91.08W
05/15/2007 ADAMS IL BROADCAST MEDIA
BARN DOOR BLOWN OFF. CATTLE GATE DAMAGED. LAWN ORNAMENTS
SCATTERED.
&&
JPKLocal storm report, May 15, 1:10 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
110 PM CDT TUE MAY 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM TSTM WND DMG QUINCY 39.93N 91.39W
05/15/2007 ADAMS IL FIRE DEPT/RESCUE
REPORT OF POWER LINE DOWN IN 5 LOCATIONS,
&&
JPKLocal storm report, May 15, 1:43 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
143 PM CDT TUE MAY 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM TSTM WND DMG LIBERTY 39.88N 91.11W
05/15/2007 ADAMS IL FIRE DEPT/RESCUE
SEVERAL LARGE TREE LIMBS DOWN AND UPROOTED. POWER LINES
DOWN AND POLE BARNS DAMAGED.
&&
SRThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 6:37 AM CDT | Severe Thunderstorm Warning | LSX | Shelby | 38 min |
| May 15, 10:42 AM CDT | Severe Thunderstorm Warning | LSX | Marion, Monroe, Ralls | 48 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.